MAUDE Adverse Event Report: BECTON, DICKINSON AND CO. BD POSIFLUSH XS/SF; SALINE VASCULAR ACCESS FLUSH

BECTON, DICKINSON AND CO. BD POSIFLUSH XS/SF; SALINE VASCULAR ACCESS FLUSH
Catalog Number 306553
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd posiflush-xs / sf packaging shreds when separated.The following information was provided by the initial reporter: when they¿re tearing lawson (b)(6) (syringe saline 10ml flush) apart several particles shed from the packaging.I did it over some black fabric so you could see how many flakes off.A little concerning in a sterile environment.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.E1.Address information was not provided, therefore, xx was used as a place holder.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number (b)(4) and lot number 4207650.The review did not reveal any possible non-conformances which could have contributed to the reported incident.To aid in the investigation of this issue, one (1) picture sample was received for evaluation by our quality team.Through examination of the picture, particles were observed.It was determined that the particles most likely resulted from fiber tear.A small amount of fiber tear naturally occurs when separating individual blister packages and also when separating the paper top web from the plastic bottom web.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: posiflush -xs/sf.Device failure: package difficult to open.
 
Event or Problem Description
No additional information.

Brand Name
BD POSIFLUSH XS/SF
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer (Section G)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21267411
Report Number9616657-2025-00004
Device Sequence Number3642562
Product Code NGT
UDI-Device Identifier00382903065530
UDI-Public(01)00382903065530
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K153481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306553
Device Lot Number4207650
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer02/18/2025
Not provided
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date02/27/2025
03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown